Calculus of Variations
Non-differentiable functionals and singular sets of minima
Comptes Rendus. Mathématique, Volume 340 (2005) no. 1, pp. 93-98.

We provide bounds for the Hausdorff dimension of the singular set of minima of functionals of the type ΩF(x,v,Dv), where F is only Hölder continuous with respect to the variables (x,v).

Nous bornons la dimension de Hausdorff de l'ensemble singulier des minima de fonctionnelles du type ΩF(x,v,Dv)F n'est Hölderienne que par rapport aux la variables (x,v).

Received:
Accepted:
Published online:
DOI: 10.1016/j.crma.2004.11.019
Kristensen, Jan 1; Mingione, Giuseppe 2

1 Mathematical Institute, University of Oxford, St. Giles' 24-29, Oxford OX1 3LB, UK
2 Dipartimento di Matematica, Università di Parma, via D'Azeglio 85/a, 43100, Parma, Italy
@article{CRMATH_2005__340_1_93_0,
     author = {Kristensen, Jan and Mingione, Giuseppe},
     title = {Non-differentiable functionals and singular sets of minima},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {93--98},
     publisher = {Elsevier},
     volume = {340},
     number = {1},
     year = {2005},
     doi = {10.1016/j.crma.2004.11.019},
     language = {en},
     url = {http://www.numdam.org/articles/10.1016/j.crma.2004.11.019/}
}
TY  - JOUR
AU  - Kristensen, Jan
AU  - Mingione, Giuseppe
TI  - Non-differentiable functionals and singular sets of minima
JO  - Comptes Rendus. Mathématique
PY  - 2005
SP  - 93
EP  - 98
VL  - 340
IS  - 1
PB  - Elsevier
UR  - http://www.numdam.org/articles/10.1016/j.crma.2004.11.019/
DO  - 10.1016/j.crma.2004.11.019
LA  - en
ID  - CRMATH_2005__340_1_93_0
ER  - 
%0 Journal Article
%A Kristensen, Jan
%A Mingione, Giuseppe
%T Non-differentiable functionals and singular sets of minima
%J Comptes Rendus. Mathématique
%D 2005
%P 93-98
%V 340
%N 1
%I Elsevier
%U http://www.numdam.org/articles/10.1016/j.crma.2004.11.019/
%R 10.1016/j.crma.2004.11.019
%G en
%F CRMATH_2005__340_1_93_0
Kristensen, Jan; Mingione, Giuseppe. Non-differentiable functionals and singular sets of minima. Comptes Rendus. Mathématique, Volume 340 (2005) no. 1, pp. 93-98. doi : 10.1016/j.crma.2004.11.019. http://www.numdam.org/articles/10.1016/j.crma.2004.11.019/

[1] Acerbi, E.; Fusco, N. Regularity for minimizers of nonquadratic functionals: the case 1<p<2, J. Math. Anal. Appl., Volume 140 (1989), pp. 115-135

[2] Bojarski, B.; Iwaniec, T. Analytical foundations of the theory of quasiconformal mappings in Rn, Ann. Acad. Sci. Fenn. Ser. A I Math., Volume 8 (1983), pp. 257-324

[3] Campanato, S. Elliptic systems with non-linearity q greater than or equal to two. Regularity of the solution to the Dirichlet problem, Ann. Mat. Pura Appl. (4), Volume 147 (1987), pp. 117-150

[4] Giaquinta, M. Introduction to Regularity Theory for Nonlinear Elliptic Systems, Lectures in Math. ETH Zürich, Birkhäuser, Basel, 1993

[5] Giaquinta, M.; Giusti, E. On the regularity of the minima of variational integrals, Acta Math., Volume 148 (1982), pp. 31-46

[6] Giaquinta, M.; Giusti, E. Differentiability of minima of nondifferentiable functionals, Invent. Math., Volume 72 (1983), pp. 285-298

[7] Giusti, E. Direct Methods in the Calculus of Variations, World Scientific, River Edge, NJ, 2003

[8] J. Kristensen, G. Mingione: The singular set of minima of integral functionals, preprint

[9] Mingione, G. The singular set of solutions to non-differentiable elliptic systems, Arch. Rational Mech. Anal., Volume 166 (2003), pp. 287-301

[10] Mingione, G. Bounds for the singular set of solutions to non linear elliptic systems, Calc. Var., Volume 18 (2003), pp. 373-400

[11] Nečas, J. Example of an irregular solution to a nonlinear elliptic system with analytic coefficients and conditions for regularity, Theory of Nonlinear Operators, Proc. Fourth Internat. Summer School, Acad. Sci., Berlin, 1975, pp. 197-206

[12] Rivière, T. Everywhere discontinuous harmonic maps into spheres, Acta Math., Volume 175 (1995), pp. 197-226

[13] Šverák, V.; Yan, X. Non-Lipschitz minimizers of smooth uniformly convex functionals, Proc. Natl. Acad. Sci. USA, Volume 99 (2002) no. 24, pp. 15269-15276

Cited by Sources: